Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

 
 

 

Topological methods in the theory of Lebesgue area


Author: J. W. T. Youngs
Journal: Bull. Amer. Math. Soc. 56 (1950), 17-31
DOI: https://doi.org/10.1090/S0002-9904-1950-09335-5
MathSciNet review: 0034449
Full-text PDF Free Access

References | Additional Information

References [Enhancements On Off] (What's this?)

  • 1. H. Cartan, Méthodes modernes en topologie algébrique, Comment. Math. Helv. vol. 18 (1945) pp. 1-15. MR 13313
  • 2. Lamberto Cesari, Su di un problema di analysis situs dello spazio ordinario, Rendiconti del Istituto Lombardo di Scienze e Lettere vol. 74 (1941) pp. 267-291. MR 18216
  • 3. Lamberto Cesari, Caratterizzazione analitica delle superficie continue di area finita secondo Lebesgue, Annali della R. Scuola Normale Superiore di Pisa (2) vol. 10 (1941) pp. 253-294 and vol. 11 (1942) pp. 1-42. MR 18213
  • 4. Lamberto Cesari, Sui fondamenti geometrici dell'integrale classico per l'area delle superficie in forma parametrica, Memorie Reale Accademia d'Italia vol. 13 (1943) pp. 1323-1481. MR 17355
  • 5. Lamberto Cesari, Sulle superficie di area finita secondo Lebesgue, Rendiconti Reale Accademia d'Italia (7) vol. 3 (1941) pp. 350-365. MR 17354
  • 6. Lamberto Cesari, Sul concetto di trasformazione assolutamente continua, Bollettino della Unione Matematica Italiana (2) vol. 5 (1943) pp. 5-10. MR 16124
  • 7. Lamberto Cesari, Una uguaglianza fondamentale per l'area delle superficie, Atti della Reale Accademia d'Italia vol. 14 (1944) pp. 891-950. MR 17356
  • 8. Lamberto Cesari, Rappresentazione quasi conforme delle superficie continue, Rendiconti dell'Accademia Nazionale dei Lincei (8) vol. 1 (1946) pp. 509-514. MR 18218
  • 9. Lamberto Cesari, Sulla rappresentazione delle superficie continue di area finita secondo Lebesgue, Rendiconti del Istituto Lombardo di Scienze e Lettere vol. 79 (1945) pp. 1-31. MR 20126
  • 10. S. Eilenberg, On a linkage theorem of L. Cesari, Bull. Amer. Math. Soc. vol. 53 (1947) pp. 1192-1195. MR 23059
  • 11. M. Fréchet, Sur la distance de deux surfaces, Annales de la Société Polonaise Mathématique vol. 3 (1924) pp. 4-19.
  • 12. Z. de Geöcze, Recherches générales sur la quadrature des surfaces courbes, part I, Math. Naturw. Berichte Ungarn vol. 27 (1909) pp. 1-21; part II, ibid. pp. 131-163; part III, ibid. vol. 30 (1912) pp. 1-29.
  • 13. R. G. Helsel, A theorem on surface area, Trans. Amer. Math. Soc. vol. 61 (1947) pp. 443-453. MR 20625
  • 14. B. v. Kerékjártó, Involutions et surfaces continues, Acta Univ. Szeged, vol. 3 (1927) pp. 49-67.
  • 15. H. Lebesgue, Intégrale, longueur, aire, Ann. Mat. Pura Appl. vol. 7 (1902) pp. 231-359.
  • 16. E. J. McShane, On the semi-continuity of double integrals in the calculus of variations, Ann. of Math. vol. 33 (1932) pp. 460-484. MR 1503070
  • 17. C. B. Morrey, Jr., An analytic characterization of surfaces of finite Lebesgue area, part I, Amer. J. Math. vol. 57 (1935) pp. 692-702. MR 1507104
  • 18. T. Radó, Über das Flächenmass rektifizierbarer Flächen, Math. Ann. vol. 100 (1928) pp. 445-479. MR 1512495
  • 19. T. Radó, On continuous transformations in the plane, Fund. Math, vol. 27 (1936) pp. 201-211.
  • 20. T. Radó, On absolutely continuous transformations in the plane, Duke Math. J. vol. 4 (1938) pp. 189-221. MR 1546044
  • 21. T. Radó, On the semi-continuity of double integrals in the parametric form, Trans. Amer. Math. Soc. vol. 51 (1942) pp. 336-361. MR 5905
  • 22. T. Radó, On continuous path-surfaces of zero area, Ann. of Math. vol. 44 (1943) pp. 173-191. MR 7976
  • 23. T. Radó, On continuous mappings of Peano spaces, Trans. Amer. Math. Soc. vol. 58 (1945) pp. 420-454. MR 14419
  • 24. T. Radó, On surface area, Proc. Nat. Acad. Sci. U. S. A. vol. 31 (1945) pp. 102-106. MR 11712
  • 25. T. Radó, Two-dimensional concepts of bounded variation and absolute continuity, Duke Math. J. vol. 14 (1947) pp. 587-608. MR 22593
  • 26. T. Radó, Length and area, Amer. Math. Soc. Colloquium Publications, vol. 30, 1948. MR 24511
  • 27. T. Radó and P. V. Reichelderfer, A theory of absolutely continuous transformations in the plane, Trans. Amer. Math. Soc. vol. 49 (1941) pp. 258-307. MR 3698
  • 28. P. V. Reichelderfer, On bounded variation and absolute continuity for parametric representations of continuous surfaces, Trans. Amer. Math. Soc. vol. 53 (1943) pp. 251-291. MR 7917
  • 29. J. H. Roberts and N. E. Steenrod, Monotone transformations of two-dimensional manifolds, Ann. of Math. vol. 39 (1938) pp. 851-862. MR 1503441
  • 30. G. T. Whyburn, Analytic topology, Amer. Math. Soc. Colloquium Publications, vol. 28, 1942. MR 7095
  • 31. J. W. T. Youngs, Curves and surfaces, Amer. Math. Monthly vol. 51 (1944) pp. 1-11. MR 9984
  • 32. J. W. T. Youngs, The topological theory of Fréchet surfaces, Ann. of Math. vol. 45 (1944) pp. 753-785. MR 12222
  • 33. J. W. T. Youngs, On surfaces of class K1, Bull. Amer. Math. Soc. vol. 51 (1945) pp. 669-673. MR 14420


Additional Information

DOI: https://doi.org/10.1090/S0002-9904-1950-09335-5

American Mathematical Society